Aa
Aa
A
A
A
Close
Avatar universal

Is this my med or anxiety?

I was switched to Cymbalta awhile back. After 4 weeks I got diarrhea and ended up losing almost 30 lbs in a month. Needless to say I was switched to a different med. I have been on Effexor 75 mg. for a couple of months and still get the jitters, especially upon awakening and afternoon. Should med be upped or try something different. I started tapering down and things were fine so I reinstated 75 mg. Jitters are back. Do I need more med for residual anxiety or a different med?
1 Responses
Avatar universal
If you're an anxiety sufferer, getting the jitters from the SNRI class of drugs is very common and is one reason many psychiatrists don't use them for that, including mine.  Both Cymbalta and Effexor target both serotonin and norepinephrine breakdown, and the latter is a brain stimulant.  Wellbutrin, which isn't an SNRI, also does that and can have the same problem.  It's possible this will pass over time, and some with anxiety do pretty well on Effexor, though probably less so on Cymbalta, but most of them have as their main problem depression and anxiety as a lesser problem caused by depression, and stimulating the brain does help some depression sufferers.  But if you are mainly an anxiety sufferer, you would usually be put on either the tricyclic class or ssri class of antidepressants, which isn't to say they will always work better or never cause agitation, as sometimes they do.  In fact, Prozac often does.  So you never really can tell for sure, it's trial and error, but for most people, stimulants don't go well alongside anxiety.  And my own opinion after going down this road for way too long is, if a drug doesn't work for what you want it to work for, adding to it will just have you on a bunch of meds.  You really want the main med to work well for you and be tolerated well before you consider adding another to it if you need something more.  Peace.
1 Comments
Thanks Paxiled. I am going to slowly wean off and go back to an ssri. I did well on celexa  for over ten years and it pooped out. We will try Lexapro or Zoloft. When I reach the 37.5 mg. mark. Really apts any advice. Thanks.
Have an Answer?

You are reading content posted in the Anxiety Community

Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1595629445
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?